Alert archive / California / Flash Flood Warnings in 2004
Flash Flood Warning 90, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Nov 20, 2004, 11:04 PM PST for San Bernardino County, California. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 20, 2004, 11:04 PM PST (07:04 UTC)
- Expired
- Nov 21, 2004, 3:00 AM PST
- In force
- 4 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
The radar
The Santa Ana Mts radar (KSOX), 46 km from the middle of the area, began a volume at 07:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 7.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KSGX 210705 FFWSGX CAC071-211100- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1104 PM PST SAT NOV 20 2004 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA THIS INCLUDES THE CITIES OF...UPLAND...SAN BERNARDINO...RIALTO... RANCHO CUCAMONGA...MONTCLAIR...FONTANA * UNTIL 300 AM PST * AT 1058 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM HEAVY SHOWERS NEAR UPLAND...MOVING EAST AT 5 MPH. * THE STORM PRODUCING FLASH FLOODING WILL BE NEAR... RANCHO CUCAMONGA BY 1120 PM PST FONTANA BY MIDNIGHT PST RIALTO AND DEVORE BY 1230 AM PST MUSCOY BY 1245 AM PST SAN BERNARDINO BY 105 AM PST MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR PATH. LAT...LON 3429 11764 3405 11771 3410 11731 3430 11699 $$ ATKIN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 20, 9:30 PM PST, 1 hour 34 minutes earlier.
Area forecast discussion, Nov 20, 9:30 PM PST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 930 PM PST SAT NOV 20 2004 .SYNOPSIS...UPPER LEVEL LOW PRESSURE APPROACHING FROM THE NORTH WILL CAUSE AREAS OF SHOWERS LATE TONIGHT AND SUNDAY. SHOWERS WILL BE MORE LIKELY IN SAN BERNARDINO COUNTY TONIGHT AND IN SAN DIEGO COUNTY ON SUNDAY. THERE WILL ALSO BE LOCAL HAIL. LOCAL STRONG GUSTY WINDS WILL ACCOMPANY THIS STORM...MAINLY IN SAN BERNARDINO COUNTY. A FEW SHOWERS COULD LINGER IN THE SAN BERNARDINO COUNTY MOUNTAINS AND DESERTS INTO EARLY MONDAY...OTHERWISE DECREASING CLOUDINESS MONDAY AS THE LOW MOVES SLOWLY EAST. FAIR AND WARMER THROUGH THE MIDDLE OF NEXT WEAK UNDER HIGH PRESSURE. && UPDATED FORECAST. .SHORT TERM...EDDY IN THE COASTAL WATERS AND CLOUDS WERE FILLING IN W OF THE MOUNTAIN RIDGES THIS EVE. THE 00Z NKX SOUNDING HAD A WEAK INVERSION BASED NEAR 5000 FT AND SHOWED THE HI LEVEL MOISTURE THAT MOVED THROUGH EARLIER TODAY IN WLY WINDS ALOFT. OFFSHORE GRADIENTS FROM THE N AND ONSHORE TO THE E. SHOWERS STARTED IN THE NRN DESERTS THIS EVE WITH ISOLATED SMALL HAIL. WINDS WERE ALSO PICKING UP IN THE NRN MOUNTAINS AND DESERTS. A COLD UPPER LOW WILL DROP DOWN FROM THE N TONIGHT AND SUN MORNING WITH THE CENTER REMAINING JUST TO THE E OF OUR CWFA. MOISTURE IS SOMEWHAT LIMITED WITH THIS SYSTEM BUT THERE WILL BE ENOUGH MARINE LAYER MOISTURE AND DYNAMIC FOR A GOOD CHANCE OF PRECIP. INITIALLY THE MOST LIKELY PRECIP WILL BE IN SDB MOUNTAINS AND DESERTS. BECAUSE OF A MORE OVER WATER TRAJECTORY WILL GO WITH LIKELY POPS W OF THE MOUNTAINS IN SAN COUNTY. THE SNOW LEVEL WILL LOWER TO NEAR 4000 FT N TO 5000 FT S...EXCEPT LOWER IN THE COLD AIR N OF THE SBD MOUNTAINS SO THERE COULD BE SOME SNOW IN THE NRN DESERTS. THE SHOWERS WILL TAPER OFF FROM THE N SUN AFTERNOON. SOME WRAP AROUND MOISTURE COULD CAUSE A FEW SHOWERS IN SBD MOUNTAINS AND DESERTS LATE SUN NIGHT AND MON MORNING. RAINFALL TOTALS...IF ANY...SHOULD GENERALLY BE LESS THAN A QUARTER OF AN INCH EXCEPT IN WRN SAN COUNTY WHERE THERE COULD BE UP TO HALF AN INCH. QUITE LOW TEMPS AT 500 MB AND CANNOT COMPLETELY RULE OUT THE POSSIBILITY OF THUNDERSTORMS. HOWEVER...THE ENTIRE COLUMN WILL BE COLD SO IT WILL NOT BE AS UNSTABLE AS THE 500 MB TEMPS ALONE WOULD INDICATE. DRIER NLY WINDS WILL CAUSE DECREASING CLOUDS DURING THE DAY MON. THE OFFSHORE GRADIENTS FROM THE N AND NE WINDS ALOFT COULD CAUSE SOME LOCAL OFFSHORE WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES SUN AND MON MORNINGS...BUT THEY SHOULD GENERALLY REMAIN BELOW ADVISORY STRENGTH EXCEPT EXCEPT ADVISORY STRENGTH GUSTS TONIGHT AND SUN MORNING IN SDB COUNTY. COOL SUN AND MON. DRY NW FLOW ALOFT AND INCREASING HEIGHTS TUE FOR FAIR AND WARMER WEATHER. .LONG TERM...FAIR AND WARMER THROUGH MID WEEK UNDER HIGH PRESSURE WITH WEAK GRADIENTS. A SHORT WAVE COULD BRING MORE CLOUDS AND COOLING TOWARD NEXT WEEKEND. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FOR SOUTHWESTERN SAN BERNARDINO COUNTY MOUNTAINS DESERTS AND INLAND EMPIRE...SEE LAXNPWSGX. HAZARDOUS WEATHER OUTLOOK FOR A RAPIDLY DEVELOPING COLD STROM...SEE LAXHWOSGX && ATKIN
Hazardous weather outlook, Nov 20, 11:00 PM PST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 1100 PM PST SAT NOV 20 2004 CAZ042-043-048-050-055-056-057-058-060-061-062-211400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND YUCCA VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 1100 PM PST SAT NOV 20 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR .DAY ONE... REST OF TONIGHT. ...WINTER WEATHER ADVISORY FOR THE SAN BERNARDINO COUNTY MOUNTAINS UNTIL 600 PM SUNDAY... ...WINTER WEATHER ADVISORY FOR THE APPLE AND LUCERNE VALLEYS UNTIL 200 PM SUNDAY... ...SNOW ADVISORY FOR THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS UNTIL 600 PM SUNDAY... ...WIND ADVISORY FOR THE INLAND EMPIRE UNTIL 2 PM SUNDAY... A STRONG COLD STORM WILL MOVE ACROSS THE REGION TONIGHT AND SUNDAY. NORTH WINDS FROM 20 TO 30 MPH WITH GUSTS TO 50 MPH ARE LIKELY IN THE HIGH DESERTS...THE SAN BERNARDINO COUNTY MOUNTAINS AND THE INLAND EMPIRE. THE STRONG WINDS WILL MAKE DRIVING HAZARDOUS FOR MOTORISTS WITH HIGH PROFILE VEHICLES. RAIN AND HAIL WILL SPREAD SOUTH INTO THE INLAND EMPIRE. SEVERAL INCHES OF SNOW ARE LIKELY IN THE SAN BERNARDINO COUNTY MOUNTAINS ABOVE 4000 FEET...SPREADING INTO THE RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS BY SUNDAY. THERE WILL ALSO BE ISOLATED THUNDERSTORMS TONIGHT. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH SATURDAY. ...WIND ADVISORY FOR THE SAN BERNARDINO COUNTY MOUNTAINS...DESERTS AND INLAND EMPIRE UNTIL 2 PM SUNDAY... STRONG NORTHEAST WINDS FROM 20 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE INTO THE AFTERNOON BEFORE SUBSIDING. STRONGEST GUSTS WILL OCCUR BELOW THE PASSES AND CANYONS. RAIN WILL SPREAD SOUTH INTO RIVERSIDE AND SAN DIEGO COUNTY. HEAVY DOWNPOURS WILL CREATE SLICK ROADS AND POOR VISIBILITIES. SNOW WILL CONTINUE IN THE SAN BERNARDINO...RIVERSIDE AND SAN DIEGO COUNTY MOUNTAINS ABOVE 4000 FEET SUNDAY. ROADS WILL BECOME SNOW COVERED AND SLIPPERY. THERE WILL ALSO BE ISOLATED THUNDERSTORMS SUNDAY. THUNDERSTORMS HAVE DEADLY LIGHTNING AND MAY HAVE BRIEF HEAVY RAIN...STRONG GUSTY WINDS AND HAIL. SEE LAXWSWSGX AND LAXNPWSGX FOR DETAILS. MOEDE/ATKIN
Nearby
Flash Flood Warnings in California, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.